TITLE

Adverse Self-medication Practices Of Older Adults With Hypertension Attending Blood Pressure Clinics: Adverse Self-medication Practices

AUTHOR(S)
Neafsey, Patricia J.; Shellman, Juliette
PUB. DATE
January 2001
SOURCE
Internet Journal of Mental Health;2001, Vol. 1 Issue 1, p27
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Self-medication practices concerning over-the-counter (OTC) agents and alcohol were assessed in a convenience sample of 168 older adults attending 4 senior center blood pressure clinics. The subjects indicated their reasons for choosing specific OTC agents and problems they have obtaining information about the safety of OTCs in those treated for hypertension. Eighty six percent of the sample reported at least 2 or more self-medication practices that could result in an adverse drug interaction. The data can inform advanced practice nurses educating older adults with hypertension about potential drug interactions arising from self-medication.
ACCESSION #
9861290

 

Related Articles

  • BP elevation more frequent with rofecoxib than celecoxib.  // Reactions Weekly;5/22/2004, Issue 1002, p4 

    Discusses research being done on the association of rofecoxib, celecoxib, nabumetone, and oxaprozine with the emergence of spontaneous reports of hypertension leading to hospitalization. Reference to a study by A. Brinker et al, published in a 2004 issue of the "Drugs and Aging"; Comparison...

  • Bosentan.  // Reactions Weekly;1/5/2008, Issue 1183, p8 

    This article presents information on the case of a 60-year-old woman who was diagnosed with pulmonary arterial hypertension and was given furosemide and beraprost as treatment. The patient has systemic sclerosis. She developed high fever, eosinophilia and erythemas after 10 days. Bosentan was...

  • Reporting of adverse drug reactions in clinical trials published in Indian Medical/Dental journals. Mody, Purav; Biswas, Tamoghona; Charan, Jaykaran; Parikh, Deval // Journal of Pharmacology & Pharmacotherapeutics;Oct-Dec2012, Vol. 3 Issue 4, p325 

    The article offers the authors' insights on their study which investigated the practice of reporting adverse drug reactions (ADRs) clinical trials that have been published in medical/dental journals in India in 2008-2011. They say that they used various search strategies and MeSH terms to search...

  • Strattera: increased risk of suicidal ideation in children and adolescents.  // Reactions Weekly;10/8/2005, Issue 1072, p2 

    Reports on the announcement by Eli Lilly and Co. that the Strattera label for atomoxetine will be updated globally to warn of a possible association between the drug and suicidal ideation in children and adolescents in the U.S. Analysis of adverse events from Strattera clinical trials; Safety...

  • Electronic alert program improves drug safety.  // Reactions Weekly;Apr2015, Vol. 1547 Issue 1, p5 

    The article discusses the use of the electronic Drug Safety Alert Program of Marshfield Clinic, a medical research institute in Wisconsin, which found effective in reducing the risk of potential adverse drug events as it leads to changes in drug treatments, such as citalopram and glibenclamide.

  • DIA 2009 Trendspotting. Neuer, Ann // Bio-IT World;Sep2009, Vol. 8 Issue 5, p11 

    The article presents the highlights of the annual meeting of the Drug Information Association (DIA) that was held in San Diego, California in June 2009. Many discussions focused on the role of the investigative site in clinical trial operations. According to Carmen Gonzales of Healthcare...

  • Anecdotes that provide definitive evidence. Aronson, Jeffrey K.; Hauben, Manfred // BMJ: British Medical Journal (International Edition);12/16/2006, Vol. 333 Issue 7581, p1267 

    The article addresses whether some reportings of drug reactions need to be proved by further testing. The authors argue that some adverse drug reactions are so convincing that they do not require clinical trials. They identify four types of adverse events for which further testing is...

  • Antiepileptic drugs.  // Reactions Weekly;12/8/2007, Issue 1181, p6 

    This article presents information on the cases of three girls and one boy, aged between 2 and 8 years, who developed encephalopathy and status epilepticus after they received antiepileptic drugs. It explains that the children were part of a retrospective study. Three of the children also...

  • Adverse Self-medication Practices Of Older Adults With Hypertension Attending Blood Pressure Clinics: Adverse Self-medication Practices. Neafsey, Patricia J.; Shellman, Juliette // Internet Journal of Pharmacology;2002, Vol. 1 Issue 1, p36 

    Self-medication practices concerning over-the-counter (OTC) agents and alcohol were assessed in a convenience sample of 168 older adults attending 4 senior center blood pressure clinics. The subjects indicated their reasons for choosing specific OTC agents and problems they have obtaining...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics